MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP1520X
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a pci procedure an attempt was made to use one euphora rx ptca balloon catheter to treat a moderately tortuous, severely calcified lesion exhibiting 99% stenosis located in the ostium of the circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was performed with no issues.The euphora balloon was attempted to be used to pre-dilate the lesion.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that the balloon detached from the catheter during removal of the device from the patient.It was stated that firstly an attempt was made to pre-dilate the lesion with a 2.0 diameter balloon and it failed to cross the lesion.The euphora rx 1.5 x 20mm balloon was then selected which successfully crossed the lesion, however, encountered great resistance when trying to deliver the balloon across the lesion due to the angle and calcification.It was reported that the balloon was inflated to 10atm when it was observed it had ruptured.An attempt was made to withdraw the balloon back into the guide and significant resistance was encountered.The balloon catheter was eventually removed from the patient.It was observed that the entire balloon was detached from the catheter shaft and remained at the lesion site.The physician deployed a resolute onyx 3.0 coronary drug eluting stent in the lesion to trap the balloon material behind the stent.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Additional information: attempt made to pre-dilate lesion with a 2.0 diameter non-medtronic balloon.Excessive force was used during withdrawal of the device euphora rx.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: device lot number updated image analysis summary: an image received shows the distal shaft of an euphora device.It appears the distal tip and mid to distal portion of the balloon has detached from the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: device returned for analysis.The device returned with a kink to the hypotube.Crystallised contrast was evident in the inflation lumen.The proximal balloon bond was necked.A radial burst was evident to the mid-section of the balloon.The balloon material was jagged and uneven at the burst site.A detachment was evident to the distal portion of the inner member.The detached portion did no return for analysis.Procedural image analysis: angiographic images provided confirmed a moderately tortuous, severely calcified lesion exhibiting 99% stenosis located in the ostium of the circumflex (cx) artery.There was evidence of previous coronary bypass surgery, lima to the lad.A 1.5mm balloon (single markerband) was delivered to the ostium of the lcx.Markerband was visible in the mid lcx confirming detachment of the distal section of the poba device.No images were provided showing the difficulties with delivery or the report balloon burst, or the removal attempts of the balloon post the reported balloon burst.The vessel is further pre-dilated and a stent is delivered and deployed in order to trap the detached distal section of the device.A stent was deployed in the mid to proximal lcx.The ostium was treated showing the deployment of the most proximal stent.Post dilation was performed in the lcx.The final image confirms the successful treatment of the lcx.Additional information: a total of three resolute onyx des (3.0x12 mm, 3.0x18 mm, 3.0x15 mm) were implanted in the circumflex artery in the procedure.Relevant history updated correction: adverse event <(>&<)> product problem selected.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9864426
Report Number9612164-2020-01275
Device Sequence Number10894190
Product Code LOX
UDI-Device Identifier00643169559851
UDI-Public00643169559851
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Model NumberEUP1520X
Device Catalogue NumberEUP1520X
Device Lot Number217488906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer03/23/2020
04/17/2020
06/02/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date03/30/2020
04/30/2020
06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight77